Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 22, 2021Kemper County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 22, 2021, 3:33 PM CDT for Kemper County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 3:33 PM CDT (20:33 UTC)
Expired
Aug 22, 2021, 4:00 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Kemper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS84 KJAN 222033
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
333 PM CDT Sun Aug 22 2021
 
MSZ046-222100-
Kemper MS-
333 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of eastern Kemper
County through 400 PM CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles southeast of Preston, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
De Kalb, Liberty, Blackwater, Porterville, Prismatic and Tamola. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3258 8879 3286 8873 3287 8852 3258 8841
TIME...MOT...LOC 2032Z 357DEG 20KT 3281 8863 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 22, 11:55 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 22, 11:55 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1155 AM CDT Sun Aug 22 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion: VFR conditions will prevail through the
period. Only isolated thunderstorms will be possible this
afternoon between MEI, HBG and PIB.

&&

.DISCUSSION...
Satellite and UA data indicating near topical airmass over the
region this morning with PWs around 2". This should garner a good
scattering of convection, but warmth aloft in proximity to
mid/upper level ridge will do more to hinder convective potential
this afternoon. Latest CAM data agrees with this, but they do
favor northeast portions where light convergence near the 0-3km
theta-e gradient may serve as some focus.

It will be hot this afternoon, especially in the advisory area
where dewpoints are already in the mid/upper 70s. This will
translate into heat indices climbing to near 110 as temperatures
warm into the mid 90s./GG/

Prior discussion below:

Today and tonight... The pattern taking shape in the near term is
one of building mid/upper level heights as the overall ridge
amplifies. As this occurs today, we will still see some s/w feature
move southward on the periphery of the ridge. This should be enough
to support some isolated afternoon shower/storm activity. Not
thinking much more than that as we will see warm temps at 700mb and
warning temps at 500mb along with some mid level drying associated
with the s/w. Additionally, the low level temps will be on the warm
side with around 20C at 850mb. Flow will be out of the NW and
actually be rather moist. This deeper boundary layer moisture should
keep surface dewpts high as mixing may serve to actually keep values
steady due to being in the moist axis. With that, anticipate MaxT
values to be at or a bit higher than yesterday and result in more
locations peaking between 94-96 degrees. Also, with higher surface
moisture, we should see heat indices hold higher with more of the
area in the 105-110 range. As a result, expanded the area for the
Heat Advisory to include southern counties.

Afternoon precip activity should wane by 7pm and the tonight period
looks to be quiet. Conditions will be warm/humid as lows will hold
mostly in the mid 70s. /CME/

Tomorrow through Saturday... Ridging aloft and at the surface really
dominates much of the forecast. The ridge building in over the
region will temporarily diminish the pops over much of the forecast
area through Monday and Tuesday. However, the warming trend
continues as heat builds in from the SW, pushing 850mb temps in
excess of 21C. Surface temps soar well into the upper 90s/near 100F.
Already oppressive temps are compounded by increasing moisture in
the region.

Rainfall should enhance llvl moisture, and similar to prev patterns,
guidance is pushing the dewpoints into the upper 70s/near 80. Heat
stress is an ongoing concern as heat index values move into the
100s, exceeding 110F in the Delta and west of I-55. Have pushed the
significant category back into the HWO graphic in that particular
region...with the remainder of the CWA in lesser categories. Diurnal
pops making a return to the forecast from Wed afternoon on. Not a
lot of shifting in the larger pattern, and will need to watch those
temps closely as the guidance keeps the temps high on
Wednesday...potentially needing to extend the heat stress concern.
Temps drop considerably back into the mid 90s by Thursday,
potentially due to the return of pops/afternoon cloud cover.
Afternoon/evening rainfall remains the forecast concern from mid
week into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       94  76  96  74 /  23   7  16   3
Meridian      91  73  94  73 /  32   7  12   3
Vicksburg     94  77  98  76 /  22   6  12   2
Hattiesburg   92  76  97  75 /  35  13  28   8
Natchez       92  76  96  76 /  20   8  14   5
Greenville    92  76  96  76 /  22   6  11   2
Greenwood     92  74  96  74 /  22   4   9   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
     034>036-040>043-047>049-053>056-059>065-072-073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Aug 22, 2:24 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
224 PM CDT Sun Aug 22 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>042-047-048-053-054-059-061>063-231930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-Yazoo-Warren-Hinds-
Claiborne-Copiah-Jefferson-Franklin MS-Lincoln-Lawrence-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Significant
TIMING...Late morning through the afternoon Monday

Dangerous heat expected with peak heat values in excess of
110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ029>033-038-039-045-057-231930-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Jasper-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Limited
TIMING...Late morning through the afternoon Monday

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ024-026-MSZ026>028-036-037-043-044-049-050-055-056-060-064>066-
072>074-231930-
Catahoula-Concordia-Grenada-Carroll-Montgomery-Holmes-Attala-
Madison MS-Leake-Rankin-Scott-Simpson-Smith-Adams-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Late morning through the afternoon Monday

Dangerous heat likely with peak heat index values ranging from
106 to 110 degrees. Heat exhaustion will be likely with outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ046-051-052-058-231930-
Kemper-Newton-Lauderdale-Clarke-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected Tuesday through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

26

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 22, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
333 PM CDT Sun Aug 22 2021

MSZ046-222100-
Kemper MS-
333 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of eastern Kemper
County through 400 PM CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles southeast of Preston, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Kalb, Liberty, Blackwater, Porterville, Prismatic and Tamola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3258 8879 3286 8873 3287 8852 3258 8841
TIME...MOT...LOC 2032Z 357DEG 20KT 3281 8863

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:19 PM CDTSpecial Weather StatementJANWebster41 min
Aug 21, 9:56 PM CDTSpecial Weather StatementJANWebster34 min
Aug 21, 10:54 PM CDTSpecial Weather StatementJANLowndes36 min
Aug 22, 2:29 PM CDTExcessive Heat WarningJANBolivar, Claiborne, Copiah, Franklin, Hinds, Humphreys and 10 more53 hr
Aug 22, 5:16 PM CDTSpecial Weather StatementJANHumphreys29 min
Aug 22, 5:54 PM CDTSpecial Weather StatementJANHinds36 min
Aug 22, 5:58 PM CDTSpecial Weather StatementJANNewton32 min
Aug 22, 6:36 PM CDTSpecial Weather StatementJANJasper39 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.